Alert archive / Missouri / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 211, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Nov 5, 2017, 5:39 PM CST for Bollinger County, Cape Girardeau County, Perry County, Missouri. It was in force for 12 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 5, 2017, 5:39 PM CST (23:39 UTC)
- Expired
- Nov 5, 2017, 5:51 PM CST
- In force
- 12 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Bollinger County, MO, Cape Girardeau County, MO, Perry County, MO
The radar
The Paducah radar (KPAH), 105 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 5, 3:50 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.7 hours before the alert went out and 317 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1199 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 454 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 322 m²/s²
- 0-3 km storm-relative helicity
- 382 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 9.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 5, 5:36 PM CST, 3 minutes earlier.
Area forecast discussion, Nov 5, 5:36 PM CST, 3 minutes before
Area Forecast Discussion National Weather Service Paducah KY 536 PM CST Sun Nov 5 2017 .UPDATE... Issued at 536 PM CST Sun Nov 5 2017 The AVIATION section has been updated for the 00Z TAF issuance. In the very short term, thunderstorms have remained sub-severe as they have progressed SE into the FA and have become more linear as projected. While no major intensity change is anticipated, the potential remains for at least isolated severe thunderstorm development this evening, including brief tornado spin ups in the next couple hours as storms progress into a somewhat better shear environment. && .SHORT TERM...(Tonight) Issued at 148 PM CST Sun Nov 5 2017 The severe weather concern continues into tonight before waning from the northwest by late evening and across the southeast overnight. Strong winds throughout the atmospheric column (including 40 knots at 925mb) and more than adequate instability will produce potentially severe thunderstorms through this time period as a cold front progresses SE across the FA. Per the SPC Day 1 Outlook, a period of supercell potential will exist before an evolution to quasi-linear mode by early evening. The supercell potential would be greatest into the early evening across the N/NW part of the FA (e.g. I-64 region of IL/IN possibly SW toward northern part of SEMO), particularly if storms remain more scattered ahead of the southeastward moving surface cold front. There will be a tornado threat given the magnitude of the low-level wind shear and low LCLs even in the absence of backing of the low level winds. Thereafter (by mid evening or so), expect an evolution to a squall line and potentially damaging straight line winds and large hail across the rest of the FA. There should be a general decrease in storm intensity overnight. The signal remains strong in the 12Z model guidance to push the convection south of the area by about 10Z-12Z. Temps will fall into the lower to mid 50s by late tonight except possibly the southern Pennyrile where the cold air convection will reach last. .LONG TERM...(Monday through Sunday) Issued at 148 PM CST Sun Nov 5 2017 Frontal boundary should be just south of the region by 12Z Monday or at least almost out of our area. Will leave slight chances for lingering rain showers in our far east in the morning hours to account for any last minute showers exiting the area. After whatever is left moves out, we should have a brief lull in the action by late morning. However, as early as the early afternoon hours, we will see our next wave of precipitation moving into the Ozarks of southeast MO associated with some energy in the zonal flow aloft. This precipitation expands eastward with time during the rest of the afternoon, impacting southeast MO, far southern IL and far west KY. Rain will then continue to spread even further east during the early evening hours to encompass even more of the area. By late evening, the bulk of the precipitation should be impacting the eastern half of the region, with activity scattering out further west. There will be a chance for some embedded thunderstorms with this activity especially the southern half of the area. The zonal flow aloft stays pretty active overnight Monday and into Tuesday morning, resulting in continued rain chances. There are some indications that by Tuesday afternoon, chances for rain will be fairly low, but given the inconsistencies in the latest models and model runs, must continue with at least a small POP for the Tuesday/Tuesday night time period. An enlongated upper level trough axis over the Colorado Rockies will shift eastward on Wedensday and deepen. The bulk of the precipitation with this advancing trough looks to be south of the area, but there are hints that parts of southeast MO could see some shower activity. However, models are not in sync as far as the timing and strength of this upper level system so POPs will remain rather low. The upper trough will pass across the area Wednesday night, but any precipitation should stay to our south and/or east. In the wake of that system, the weather will be benign for a couple of days. We continue to watch the next big system to impact the area, which is slated to arrive sometime over the weekend. Model timing differences continue, with the fastest model bringing rain back into the area by Saturday afternoon...and the slower models keeping things dry until Saturday night. We will continue to watch this next system and fine tune the timing of its arrival with subsequent forecasts. Temperatures for the upcoming week, especially beyond Monday, will remain rather cool with highs in the 50s. Lows will be in the 30s/40s. && .AVIATION... Issued at 536 PM CST Sun Nov 5 2017 Timing of thunderstorms across the TAF sites indicate chances will peak this evening at each TAF site - 01-03Z at KCGI-KEVV sites and 02-04Z at KPAH and KOWB. Gusty S/SW winds AOA 15 knots this evening will veer to NW after 04-05Z and begin to gradually decrease. MVFR Cigs will be accompanied by MVFR vsbys with thunderstorms this evening and will keep Tempo groups for further temporarily restricted cigs and visibilities. Time-Height RH cross section analysis indicates MVFR to near VFR overcast through the remainder of the TAF period at all sites. Some temporary limited decrease in RH at KCGI and KAPH by Monday afternoon but at best MVFR ceilings will go broken. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && UPDATE...RS SHORT TERM...RS LONG TERM...CW AVIATION...RS
Hazardous weather outlook, Nov 5, 2:31 PM CST, 3 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 231 PM CST Sun Nov 5 2017 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-062045- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 231 PM CST Sun Nov 5 2017 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight There continues to be a chance of severe weather this evening. Storms near a cold front will move southeast across the northwest part of our region through early to mid evening. These storms will likely transition from a broken line to a more distinct solid line as they move through the region. In addition, any isolated storms ahead of the front have an increased chance of producing large hail, damaging winds and tornadoes. Very large hail is possible across primarily southwest Indiana and southern Illinois into this evening. As the storms congeal into one or more line segments, damaging wind will become the primary concern. Torrential rainfall and lightning can also be expected. Ahead of the front south to southwest winds will gust to near 30 mph or higher. .DAYS TWO THROUGH SEVEN...Monday through Saturday A slight chance of thunderstorms is forecast over the southern half of the region Monday night. Locally heavy rainfall and lightning will be the primary concerns. .SPOTTER INFORMATION STATEMENT... Spotters throughout the region should be prepared for activation tonight.
In the hours before
Special weather statement, Nov 5, 4:51 PM CST, 48 minutes before
Special Weather Statement
National Weather Service Paducah KY
451 PM CST SUN NOV 5 2017
ILZ080-052330-
Perry IL-
451 PM CST SUN NOV 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR PERRY COUNTY UNTIL 530 PM CST...
At 450 PM CST, trained weather spotters reported a strong
thunderstorm over Coulterville, or near Sparta, moving east at 30
mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Du Quoin, Pinckneyville, Tamaroa, Cutler and St. Johns.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A tornado watch remains in effect until 1000 PM CST for south central
Illinois.
LAT...LON 3821 8915 3813 8915 3812 8913 3810 8914
3810 8912 3806 8912 3804 8914 3799 8914
3803 8959 3822 8959
TIME...MOT...LOC 2250Z 270DEG 26KT 3815 8963
CNThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 4:51 PM CST | Special Weather Statement | PAH | Perry | 39 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.